Advertisement

Delta police warn of cocaine laced with fentanyl after 2 overdoses

Delta Police have issued a warning after two people inadvertently overdosed on fentanyl after using cocaine.

In a statement, police said the two overdoses likely stemmed from cocaine laced with fentanyl.

The source of the possibly tainted drugs is unclear, but police believe they may be circulating in the South Delta area.

Fentanyl is a synthetic opiate narcotic, a prescription drug used primarily for cancer patients in severe pain. It is 50 to 100 times more toxic than morphine.

Fentanyl 101: The facts and dangers

Heroin, cocaine, oxyodone and other drugs can be cut with fentanyl, in powder, liquid or pill form.

You can’t see it, smell it or taste it.

Story continues below advertisement

Symptoms of an early overdose of fentanyl can include:

-severe sleepiness
-slow heartbeat
-trouble breathing
-slow, shallow breathing or snoring
-cold, clammy skin
-trouble walking or talking

People who still choose to use drugs, are being told to:

-never use the drugs alone
-start with a small amount
-not mix substances, including alcohol, as it increases risk of overdose
-call 9-1-1 right away if they think someone is overdosing
-make a plan and know how to respond in case of an overdose

-With files from Yuliya Talmazan

Sponsored content